MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP
Model Number 506-00-010
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to instability.The patient previously had a reverse done and came to see revision surgeon to help stabilize.The previous surgeon did not have implants in correct position.The surgeon was unable to do 2nd reverse because of subscapularis failure, instability.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was to stabilize patient, implants were not in correct position.The previous revision surgery and the revision surgery detailed in this investigation occurred 6.1 years apart.The in vivo time for reported implant is 11.5 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery to stabilize patient, implants were not in correct position.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Second revision surgery - due to instability.The patient previously had a reverse done and came to see revision surgeon to help stabilize.The previous surgeon did not have implants in correct position.The surgeon was unable to do 2nd reverse because of subscapularis failure, instability.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL 10MM RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7732666
Report Number1644408-2018-00735
Device Sequence Number16541326
Product Code PHX
UDI-Device Identifier00888912024396
UDI-Public(01)00888912024396
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2012
Device Model Number506-00-010
Device Catalogue Number506-00-010
Device Lot Number53830172
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114, LOT 600952; 506-03-126, LOT 53783932; 506-03-126, LOT 53830105; 506-03-130, LOT 53830106; 506-32-104, LOT 53782448; 508-00-008; 508-00-008, LOT 854C1044; 508-01-436, LOT 923F1002; 508-32-104; 508-36-101; 508-36-101, LOT 869C1066; 508-00-008; 508-32-104; 508-36-101
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR